Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Woke up with back pain. Remedy?

User rating for this question
Very Good
Answered by

Practicing since : 2008
Answered : 2297 Questions
The last couple of weeks I have woken up with gas pain in my back. Some days are worse than others. If I am able to release it or get relief in the bathroom then it will start subsiding.
Posted Sat, 28 Sep 2013 in IBS(Irritable Bowel Syndrome)
Answered by Dr. Shruti Rijhwani 24 minutes later
Brief Answer:
You need evaluation.

Detailed Answer:
Dear Madam,

Thank you for posting your query on XXXXXXX

Well looking into our problem I see that you are having problems of gastritis and bloating . I think you need to have a complete evaluation for this . You need to have UGI Endoscopy and H. pylori testing at first . A USG abdomen to rule out any other cause . This can be a symptom of some other disease , we need to rule out any gastric ulceration at first .

To label some body having Irritable bowel syndrome needs thorough evaluation and if all the tests come negative then only it can be concluded that you are suffering from this entity . Till then I would suggest you to avoid spicy and fried foods plus excessive caffeine in your diet. You can continue taking omeprazole till then .

Take care.

Dr. Shruti
Above answer was peer-reviewed by
Follow-up: Woke up with back pain. Remedy? 10 minutes later
Several years ago I had an upper and lower endoscopy. I was told I had a hiatic hernia. When I had the temporary colitis I was on an antibiotic starting with the letter meth something. Anyway, I was just hoping to rule out kidney stones or gallbladder. If it is gas I guess I can deal with it. We are in a small town and the good doctors are 30 miles away and are so busy it takes a couple of months to get in to so it is frustrating.

Also wanted to tell you I do take celebrex for arthritis, estrogen, lisinopril, and crestor then vitamin E, A, Calcium and Magnisium.
Answered by Dr. Shruti Rijhwani 7 minutes later
Brief Answer:
Hiatus hernia may be the cause.

Detailed Answer:
Dear Madam,

Thank you for reverting back.

Hiatus hernia leads to gastrointestinal reflux disease which may be the cause for your disease plus since you are taking estrogen it is also a risk factor for the same .

Dr. Shruti
Above answer was peer-reviewed by
Follow-up: Woke up with back pain. Remedy? 1 hour later
So do you think if I went back on the nexium this would stop? I am fighting my insurance to pay for it. Have tried several things without helping.
Answered by Dr. Shruti Rijhwani 2 hours later
Brief Answer:
No .

Detailed Answer:
Dear madam,

Nexium contains esmoprazole and you are taking omeprazole . Both of them belong to same class of drugs and I dont think switching from one to the other will make any difference .

Dr. Shruti
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor